MAUDE Adverse Event Report: CORDIS CORPORATION 4MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION 4MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 401814RMC
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after the angioguard 4mm was removed from the patient, the physician stated there seem to be and "extra" piece on the distal portion of the wire.The case was completed once the filter was removed, images were taken, and the case was concluded.There was no reported injury to the patient.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use.The device was prepped according to the ifu.There was no difficulty encountered flushing the filter introducer and deployment sheath.The torque device was confirmed to be locked onto the guidewire.The anti-migration clip was located closest to the filter introducer and left in place until after the filter basket was docked into the deployment sheath.There was no difficulty noted while docking the filter basket into the deployment sheath.The intended lesion was in the internal carotid artery (ica).The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35264204 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After the angioguard 4mm was removed from the patient, the physician stated there seem to be and "extra" piece on the distal portion of the wire.The case was completed once the filter was removed, images were taken, and the case was concluded.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use.The device was prepped according to the ifu.There was no difficulty encountered flushing the filter introducer and deployment sheath.The torque device was confirmed to be locked onto the guidewire.The anti-migration clip was located closest to the filter introducer and left in place until after the filter basket was docked into the deployment sheath.There was no difficulty noted while docking the filter basket into the deployment sheath.The intended lesion was in the internal carotid artery (ica).There was no reported injury to the patient.The device was returned for analysis.One non-sterile 4mm basket, medium support unit was received coiled for analysis inside a plastic bag.The device was unpacked to proceed with the product evaluation.During visual inspection, the capture sheath and the guidewire with the filter basket deployed were returned for evaluation, an apparent plastic material was noted still attached to the wire near the filter basket.No other anomalies were observed on the components during the analysis.Due the material found on the delivery sheath; amplified images were taken.A separated plastic material could be noted.This plastic material belonged to the delivery sheath.Elongated conditions were found on the damaged plastic material.This characteristic is commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the delivery sheath material was induced to a tensile force that exceeded the material yield strength prior to the separation.A product history record (phr) review of lot 35264204 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿delivery system ¿ foreign material - during prep¿ was not confirmed since the material is from the delivery sheath, however a separation was noted on the material that remained attached to the wire.A microscopic analysis was performed, and results showed that elongated conditions were found on the damaged plastic material.This characteristic is commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the delivery sheath material was induced to a tensile force that exceeded the material yield strength prior to the separation.The exact cause of the condition found could not be conclusively determined during the analysis.Neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.No corrective or preventive actions will be taken.According to the precautions in the safety information of the instructions for use, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.The deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.¿ neither the phr review nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
4MM BASKET, MEDIUM SUPPORT,
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14849148
Report Number1016427-2022-05411
Device Sequence Number2382630
Product Code NTE
UDI-Device Identifier10705032053501
UDI-Public(01)10705032053501(17)230930(10)35264204
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number401814RMC
Device Catalogue Number401814RMC
Device Lot Number35264204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale